New Jersey, 2013

Flooding in New Jersey, June 7 to 9, 2013

June 7 to 9, 2013 · NWS OKX · 6 events in 2 counties and zones

The remnants of Tropical Storm Andrea tracked up the eastern seaboard in early June, resulting in a prolonged period of heavy rain, which caused flooding of low lying and poor drainage areas and several rivers and streams in portions of Union and Bergen Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

The remnants of Tropical Storm Andrea tracked up the eastern seaboard in early June, resulting in a prolonged period of heavy rain, which caused flooding of low lying and poor drainage areas and several rivers and streams in portions of Union and Bergen Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 7, 5:14 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 7, 5:14 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT FRI JUN 7 2013

.SYNOPSIS...
THE REMNANTS OF ANDREA WILL PASS TO THE SOUTHEAST LATE TONIGHT INTO
SATURDAY MORNING. WEAK HIGH PRESSURE WILL THEN BUILD IN THROUGH
SUNDAY. A WARM FRONT THEN SLOWLY APPROACHES FROM THE SOUTHWEST
SUNDAY NIGHT AND MONDAY...LIFTING NORTH OF THE TRI-STATE FROM
MONDAY NIGHT INTO EARLY TUESDAY MORNING. A COLD FRONT THEN SLOWLY
CROSSES THE AREA THROUGH WEDNESDAY...THEN STALLS OUT JUST TO OUR
SOUTH THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PERIODS OF MODERATE TO HEAVY RAINFALL EXPECTED TONIGHT AS THE
REMNANTS OF ANDREA APPROACH THE FORECAST AREA...WITH THE STORM/S
CENTER PASSING TO THE SOUTHEAST LATE AT NIGHT.

FOR NOW...HAVE NOT ADDED A MENTION OF THUNDER IN THE GRIDS...HOWEVER
A LITTLE INSTABILITY COULD EXIST...ESPECIALLY IF CLEARING IN
ASSOCIATION WITH A DRY SLOT ON SATELLITE WORKS ITS WAY UP HERE. THIS
WILL NEED TO BE WATCHED.

PLEASE REFER TO THE HYDROLOGY SECTIONS FOR DETAILS ON RAINFALL
AMOUNTS AND THE FLASH FLOOD WATCH...WHICH REMAINS IN EFFECT. FOR
CSTL FLOOD THREATS...PLEASE REFER TO TIDES/CSTL FLOODING SECTION.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY RAIN IN ASSOCIATION THE REMNANT CENTER OF ANDREA SHOULD END
EARLY ON...THEN TURNING PARTLY SUNNY FOR THE AFTERNOON. A TRAILING
SHORTWAVE COULD TOUCH OFF A SHOWER OR THUNDERSTORM OVER THE NW
ZONES. BASED ON MIXING PROFILES...WENT CLOSER TO THE WARMER NAM MOS
GUIDANCE FOR HIGHS.

WEAK HIGH PRESSURE CONTINUES TO BUILD IN DURING SATURDAY NIGHT WITH
DRY WEATHER. MOS BLEND LOOKED GOOD FOR TEMPERATURES.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES ON SATURDAY AND SATURDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
DECENT AGREEMENT SUNDAY-MONDAY BETWEEN NAM/GFS/ECMWF/SREF SO
USED A BLEND THROUGH THEN.

MOST AREAS SHOULD BE DRY SUNDAY WITH DEEP LAYERED RIDGING BUILDING
IN. HOWEVER...APPEARS COULD HAVE ENOUGH INSTABILITY OVER FAR NW
ZONES TO WARRANT SLIGHT CHANCE POPS FOR TSRA. USED A BLEND OF
MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
900 HPA NEAR SHORE AND 875 HPA INLAND FOR HIGHS...WITH VALUES AROUND
5 DEGREES ABOVE NORMAL.

CONTINUE SLIGHT CHANCE POPS OVER NW ZONES INTO THE EVENING...THEN
INCREASE POPS OVERNIGHT OVER W ZONES TO SLIGHT CHANCE TO CHANCE IN
RESPONSE TO 700-500 HPA SHORTWAVE MOVING IN UNDER THE RIDGE. FOR LOWS
USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES WITH
VALUES AROUND 5 DEGREES ABOVE NORMAL.

INCREASE POPS TO LIKELY MONDAY THROUGHOUT IN RESPONSE TO INCREASING
DIFLUENCE ALOFT...AND A PASSING 700-500 HPA SHORTWAVE. ALSO HAVE A
CHANCE OF THUNDER WITH MODEST CAPE...THE REGION IN THE RIGHT REAR
QUADRANT OF A DEPARTING 80+ KT UPPER JET AND A 40-45 KT 500 HPA JET
CROSSING THE AREA. FOR HIGHS MONDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
975 HPA NEAR SHORE AND 950 HPA INLAND. EXPECT VALUES TO BE NEAR
NORMAL.

WHILE THE GFS AND ECMWF DIFFER OVER THE DETAILS...THEY BOTH SHOW A
MEAN TROUGH BUILDING OVER THE EASTERN U.S. FROM TUESDAY THROUGH
FRIDAY. AS A RESULT USED A GFS/ECMWF BLEND FOR THE REMAINDER OF THE
EXTENDED...WEIGHED TOWARD THE ECMWF GIVEN ITS HISTORICAL BETTER
PERFORMANCE IN THIS TIME FRAME.

MID-UPPER LEVEL TROUGH APPROACHES MONDAY NIGHT...THEN MOVES INTO THE
AREA TUESDAY...FOLLOWED BY A CUTOFF LOW BUILDING IN TO THE N TUESDAY
NIGHT. CARRY LIKELY POPS FOR SHRA MONDAY NIGHT AND TUESDAY WITH A
SLIGHT CHANCE OF THUNDER MONDAY NIGHT AND CHANCE POPS FOR THUNDER
TUESDAY WITH THE SURFACE COLD FRONT. DECREASE POPS TO CHANCE TUESDAY
NIGHT WITH A SLIGHT CHANCE FOR THUNDER AS MAIN FORCING WILL BE TO
THE N.

CONTINUE MAINLY CHANCE POPS WEDNESDAY AS TROUGHING SETTLES INTO THE
NE AND COLD FRONT SLOWLY PUSHES TO S WITH SLIGHT CHANCE OF THUNDER.
THEN GO WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT-FRIDAY WITH UPPER
TROUGH OVER THE AREA.

FOR TEMPERATURES MONDAY NIGHT-FRIDAY USED A BLEND OF MEX/MEX
ENSEMBLE MEAN/ECE/WPC GUIDANCE. LOWS SHOULD RUN SLIGHTLY ABOVE
NORMAL AND HIGHS NEAR NORMAL THROUGH THIS TIME FRAME.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
REMNANTS OF ANDREA WILL MOVE SOUTHEAST OF THE AREA THROUGH TONIGHT
WITH PERIODS OF RAIN CONTINUING. IFR TO LOCALLY LIFR AND VLIFR
CONDITIONS WILL BE POSSIBLE FROM TIME TO TIME ESPECIALLY DURING
HEAVY RAIN BEFORE 06Z. THERE COULD BE SOME FLUCTUATION AT TIMES
BETWEEN CATEGORIES. A FEW EMBEDDED THUNDERSTORMS WITHIN THE HEAVY
RAIN ARE POSSIBLE THIS EVENING BUT SINCE COVERAGE IS EXPECTED TO BE
ISOLATED...NOT INCLUDED IN TAFS.

WINDS WILL BE OUT OF THE E-NE AROUND 10-15 KT WITH SOME GUSTS TO 20
KT WITH LOCALLY HIGHER WIND GUSTS TO BETWEEN 20-30 KT AT TIMES
ESPECIALLY FOR PLACES RECEIVING DIRECT ONSHORE FLOW. LLWS WILL BE
POSSIBLE AT TIMES LATER THIS EVENING WITH WINDS AROUND 40-45 KT AT
2KFT.

WINDS BECOME MORE NORTHERLY LATE TONIGHT INTO SATURDAY MORNING WITH
SPEEDS OF 10-15 KT AND GUSTS TO NEAR 20 KT. IFR IMPROVES TO MVFR BY
SATURDAY MORNING WITH VFR THEREAFTER. THIS COULD VARY BY A FEW HOURS
DUE TO UNCERTAINTY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON
WINDS...PSBL SE FLOW AROUND 00Z. OCNL GUSTS UP TO 20 KTS POSSIBLE.

KLGA FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. END TIME OF WIND GUSTS
COULD VARY BY 1-2 HOURS.

KEWR FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR
CONDITIONS FORMING. END TIME OF WIND GUSTS COULD VARY BY 1-2
HOURS.

KTEB FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR
CONDITIONS FORMING.

KHPN FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. END TIME OF WIND GUSTS
COULD VARY BY 1-2 HOURS.

KISP FCSTER COMMENTS:  START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS COULD BE +/- 1 HOUR THAN IN TAFS. WINDS SHIFT SE POSSIBLE
FOR A TIME BETWEEN 00Z AND 06Z. OCNL GUSTS UP TO 20 KTS POSSIBLE.

.OUTLOOK FOR 18Z SAT THROUGH TUE...
.SAT AFTN...SCT SHOWERS WITH BRIEF MVFR CONDS POSSIBLE IN THE
AFTERNOON AND EARLY EVENING.

.SAT NIGHT-SUNDAY NIGHT...MAINLY VFR. PSBL ISO TS KSWF SUN
EVENING.

.MON-TUES...SHOWERS/TSTMS WITH MVFR OR LOWER CONDS LIKELY.

.WED...SHOWERS/TSTMS WITH MVFR CONDS PSBL.

&&

.MARINE...
BASED ON LATEST OBS...HAVE ADDED THE REMAINDER OF OUR WATERS TO THE
SCA THIS EVENING. WINDS ESPECIALLY ON THE SOUND ARE CURRENTLY
STRONGER THAN PREVIOUSLY FORECAST WITH PERHAPS SOME FUNNELING
EFFECT. SCA FOR THE OCEAN GOES THROUGH THE DAY ON SATURDAY NIGHT...
AND MIGHT NEED TO BE EXTENDED INTO A PORTION OF SUNDAY MORNING AS
SWELLS SUBSIDE. COULD BE OCCASIONAL GUSTS TO 35 KT ON THE EASTERN
OCEAN WATERS TONIGHT WITH THE APPROACH OF ANDREA/S REMNANTS. FOR THE
REST OF THE WATERS...SCA GOES THROUGH LATE MORNING SATURDAY.

WINDS WILL BE 15 KT OR LESS OVER THE COASTAL OCEAN ZONES SUNDAY
THROUGH WEDNESDAY AND 10 KT OR LESS OVER THE REMAINDER OF THE WATERS.

SCA LEVEL SEAS COULD LINGER OVER THE EASTERN 2 COASTAL OCEAN ZONES
INTO SUNDAY...THEN A PERSISTENT SOUTHERLY FLOW COUPLED WITH A
DEVELOPING SOUTHERLY SWELL COULD RESULT IN SCA LEVEL SEAS RETURNING
TO THE 2 EASTERN COASTAL OCEAN ZONES TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
RAINFALL AMOUNTS SO FAR HAVE RANGED FROM ROUGHLY A HALF OF AN INCH
OVER EASTERNMOST AREAS...TO ALMOST 2 INCHES IN THE CITY AND POINTS
TO THE WEST. EXPECTING ANOTHER 2.50 TO 3.50 INCHES OF RAINFALL FROM
THE REMAINDER OF THIS AFTERNOON THROUGH SATURDAY MORNING. THE
HEAVIEST OF THE RAIN SHOULD BE INTO THIS EVENING AND INTO PART OF
THE LATE NIGHT HOURS BEFORE TAPERING OFF BY DAYBREAK FOR MOST OF THE
AREA.

THE FLASH FLOOD WATCH WILL REMAIN POSTED THROUGH EARLY SATURDAY
AFTERNOON TO ALLOW RIVERS AND STREAMS TO RECEDE. LARGE STEM RIVERS
SHOULD STAY BELOW THEIR BANKS...BUT SOME OF THE SMALLER RIVERS AND
STREAMS MAY REACH BANK FULL. THE WATCH COULD EVENTUALLY BE SHORTENED
TO LAST ONLY THROUGH TONIGHT FOR THE URBAN AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

LITTLE IF ANY PRECIPITATION IS EXPECTED SUNDAY. THERE IS THE
POTENTIAL FOR 3/4 OF AN INCH TO 1 1/2 INCHES OF QPF...WITH LOCALLY
HIGHER AMOUNTS...FROM SUNDAY NIGHT INTO TUESDAY NIGHT. GIVEN RECENT
RAINFALL...THIS WILL PRODUCE AT LEAST MINOR FLOODING OF POOR
DRAINAGE/URBAN AREAS IN LOCATIONS RECEIVING LOCALLY HEAVY RAINFALL.

&&

.TIDES/COASTAL FLOODING...
A NEW MOON EARLY SATURDAY WILL RESULT IN SLIGHTLY HIGHER THAN
NORMAL ASTRONOMICAL TIDES. THE MAIN TIDE CYCLE OF CONCERN WOULD BE
THIS EVENING WITH THE APPROACH OF THE REMNANTS OF ANDREA. IT LOOKS
LIKE 1 TO 2 FT OF SURGE IS NEEDED ON TOP OF ASTRONOMICAL TIDE
LEVELS FOR MINOR CSTL FLOODING BENCHMARKS TO BE MET. LATEST GUIDANCE
BLEND HAS INCREASED THE FORECAST SURGE TO BE JUST SHY OF MINOR
FLOODING BENCHMARKS. TAKING THIS INTO CONSIDERATION WITH NHC STORM
SURGE PROBABILITIES OF 2 FT...WILL LEAVE THE CURRENT COASTAL FLOOD
ADVISORY AS IS...AS MINOR COASTAL FLOODING IS EXPECTED FOR MUCH OF
OUR COASTAL ZONES DURING THE HIGH TIDE CYCLE FOR TONIGHT.

IN NY HARBOR...MAIN CONCERN IS FOR THE LOWER HARBOR...STATEN ISLAND
AND NJ ZONES. S SHORE BAYS OF LI WILL BE SUSCEPTIBLE AS SWELL
INCREASES. SRLY FLOW MAY RESULT IN CSTL FLOODING FOR ALL OF CSTL
CT...INCLUDING SE ZONES (WHICH IS AN IDEAL WIND DIRECTION FOR NEW
LONDON COUNTY).

IT SHOULD BE NOTED THAT IF ANY MINOR FLOODING THRESHOLDS ARE
MET...THAT COMBINED WITH ANY ONGOING FRESHWATER FLOODING COULD
RESULT IN A MORE WIDESPREAD MINOR FLOODING EVENT. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THIS HIGH TIDE CYCLE TONIGHT.

WINDS THEN SHIFT OFFSHORE BY DAYBREAK ON SATURDAY. COULD BE SOME
SURGE LEFTOVER THAT WILL HAVE NOT DRAINED OUT FOR THE SATURDAY
MORNING/EARLY AFTN HIGH TIDE CYCLE...BUT THINKING AT THIS TIME IS
THAT COASTAL FLOODING WILL NOT BE LIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CTZ005>012.
     COASTAL FLOOD ADVISORY UNTIL 1 AM EDT SATURDAY FOR CTZ009>012.
NY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ067>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY UNTIL 1 AM EDT SATURDAY FOR NYZ071-073-
     078-079-176-177.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NYZ072-
     074-075-080-081-178-179.
     HIGH SURF ADVISORY UNTIL 9 PM EDT SATURDAY FOR NYZ075-080-081-
     178-179.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ002-004-
     006-103>108.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ006-
     106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JC/MALOIT
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...JM/SEARS
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOIT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 3:19 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI JUN 7 2013

NYZ075-080-081-178-179-082030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-073-078-079-176-177-082030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-082030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-082030-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Local storm report, Jun 7, 5:32 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      PLAINVIEW               40.78N  73.47W
06/07/2013                   NASSAU             NY   LAW ENFORCEMENT

            CARS TRAPPED IN FLOOD WATER ON OLD COUNTRY ROAD AT
            MANNETTO HILL ROAD.

&&

DS
Local storm report, Jun 7, 5:33 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      LAWRENCE                40.60N  73.71W
06/07/2013                   NASSAU             NY   LAW ENFORCEMENT

            OCCUPANTS TRAPPED ON ROOF OF VEHICLE IN FLOOD WATERS ON
            MEADOW LANE.

&&

DS
Local storm report, Jun 7, 5:34 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      1 SE JERICHO            40.78N  73.53W
06/07/2013                   NASSAU             NY   BROADCAST MEDIA

            NORTHERN STATE PARKWAY AT NY 106 AND 107 CLOSED DUE TO
            FLOODING.

&&

CORRECTED REMARKS

DS
Local storm report, Jun 7, 5:51 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
651 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      STRATFORD               41.20N  73.13W
06/07/2013                   FAIRFIELD          CT   CO-OP OBSERVER

            ROAD CLOSED UNDER VIADUCT DUE TO FLOODING.

&&

DS
Local storm report, Jun 7, 6:22 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
722 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      EAST ROCKAWAY           40.64N  73.66W
06/07/2013                   NASSAU             NY   SKYWARN SPOTTER

            ALTHOUSE AVENUE COMPLETELY SUBMERGED IN ONE FOOT OF
            FLOWING WATER.

&&

DS
Local storm report, Jun 7, 6:48 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
748 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     FLASH FLOOD      WATER MILL              40.91N  72.36W
06/07/2013                   SUFFOLK            NY   BROADCAST MEDIA

            BOTH DIRECTIONS OF DEERFIELD ROAD BETWEEN HEAD OF
            POND-SCUTTLE HOLE ROAD AND EDGE OF WOODS ROAD CLOSED DUE
            TO FLOODING.

&&

DS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Union

When
June 7, 7:05 PM EST to 8:45 PM EST
Where
Union County, 0.69 mi WSW of Rahway to 0.75 mi SW of Rahway
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
40.595, -74.291

Motorists were stranded in flood waters under the bridge at the intersection of Rt. 35 and Rt. 27 in Rahway with rescues being performed by local emergency responders. Total reported rainfall amounts across Union County ranged from 3.63 inches in Garwood to 4.90 inches in Roselle Park.

Flood, Union

When
June 7, 7:48 PM EST to 8:45 PM EST
Where
Union County, 0.71 mi WSW of Rahway to 0.43 mi SW of Rahway
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
40.594, -74.291

Route 35 was closed between Lincoln Highway and County Road 650 in Rahway due to flooding.

Flood, Union

When
June 7, 9:00 PM EST to June 8, 4:30 AM EST
Where
Union County, 0.91 mi SW of Springfield to 1.12 mi SSW of Springfield
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
40.689, -74.310

The Rahway River at Springfield exceeded its flood stage of 5.5 feet on June 7 at 2100 EST, crested at 6.15 feet at 2330 EST and fell back within its banks on June 8 at 0430 EST.

Flood, Bergen

When
June 7, 11:30 PM EST to June 8, 4:00 AM EST
Where
Bergen County, 0.45 mi S of Hillsdale Manor to 0.25 mi W of Hillsdale
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
41.014, -74.050

The Pascack Brook flooded multiple surrounding streets in Hillsdale. The river gauge, located in Westwood, rose above its flood stage of 5 feet at 0030 EST on June 8, crested at 5.27 feet at 0245 EST, and fell below flood stage at 0400 EST. Total reported rainfall amounts in Bergen County ranged from 2.58 inches in North Arlington to 3.90 inches in Northvale.

Flood, Bergen

When
June 8, 1:30 AM EST to June 9, 2:00 AM EST
Where
Bergen County, 1.11 mi W of Northvale to 1.16 mi W of Northvale
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
41.001, -73.991

The Hackensack River at Rivervale exceeded its flood stage of 5.0 feet at 0130 EST, crested at 6.58 feet at 0430 EST and fell back within its banks on June 9 at 0200 EST.

Flood, Bergen

When
June 8, 4:15 AM EST to 11:15 AM EST
Where
Bergen County, 0.38 mi SE of New Milford to 0.21 mi SSE of New Milford
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
40.946, -74.025

The Hackensack River at New Milford exceeded its flood stage of 6.0 feet at 0415 EST, crested at 6.41 feet at 0830 EST and fell back within its banks at 1115 EST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467488, 467494, 467516, 467509, 467520, 467517.